MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117310
Health Effect - Clinical Codes Hernia (2240); Injury (2348)
Date of Event 07/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol 3dmax light mesh on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against the 3dmax light mesh.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol 3dmax light mesh on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against the 3dmax light mesh.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2017 - patient was diagnosed with bilateral inguinal hernias thereby underwent open repair with the implant of two 3dmax light meshes (device 1 and device 2).Per op notes, "a.Large indirect left inguinal hernia was identified, and a smaller right inguinal hernia was also identified.Two 3dmax light meshes (device 1 - left and device 2 - right) were placed into the anterior abdominal wall on either sides of the epigastric vessels." (b)(6) 2017 - patient was diagnosed with recurrent left inguinal hernia thereby underwent robotic repair with the removal of mesh (device 1).Per op notes, "a left inguinal hernia defect which was recurrent.No significant defect was found on the right side.On the left side, a piece of mesh (device 1) was cut on the cranial and medial side of the cord structures." (b)(6) 2020 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open lichtenstein tension-free repair with synthetic mesh.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the product catalog no.This supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2016) is considered to be a best estimate.Updated fields: a2,a4,b3,b4,b5,b7,d3,d4(product catalog no., udi no, expiry date, corporate lot no),d.6b (date of explant), g3,g6,h2,h4,h6,h10.Corrected field: d4 (product catalog no.), note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11337339
Report Number1213643-2021-01081
Device Sequence Number17276246
Product Code FTL
UDI-Device Identifier00801741031021
UDI-Public(01)00801741031021(17)210928(10)HUAW2063
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Catalogue Number0117310
Device Lot NumberHUAW2063
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight82 KG